Alert archive / South Dakota / Tornado Warnings in 2005
Tornado Warning 25, NWS Aberdeen, SD
NWS Aberdeen, SD issued this tornado warning at Jun 26, 2005, 7:39 PM CDT for Brown County, South Dakota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2005, 7:39 PM CDT (00:39 UTC)
- Expired
- Jun 26, 2005, 8:22 PM CDT
- In force
- 43 min
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
County Brown County, SD
The radar
The Aberdeen radar (KABR), 45 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 1:45 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2223 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1647 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KABR 270039
TORABR
SDC013-270145-
/O.NEW.KABR.TO.W.0025.050627T0039Z-050627T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
739 PM CDT SUN JUN 26 2005
THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A
* TORNADO WARNING FOR...
BROWN COUNTY IN NORTHEAST SOUTH DAKOTA
* UNTIL 845 PM CDT
* AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES SOUTH OF
FREDERICK..MOVING NORTHEAST AT 25 MPH.
* THE TORNADO WILL BE NEAR...
HECLA AROUND 810 PM CDT
THIS IS AN EXTREMELY DANGEROUS AND POTENTIALLY LIFE THREATENING
SITUATION. IF YOU ARE IN THE PATH OF THIS TORNADO TAKE SHELTER NOW
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
ABERDEEN.
LAT...LON 4593 9844 4593 9798 4579 9798 4571 9847
4582 9859
$$
HARDING2 follow-up statements
000
WWUS53 KABR 270054
SVSABR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
753 PM CDT SUN JUN 26 2005
SDC013-270145-
/O.CON.KABR.TO.W.0025.000000T0000Z-050627T0145Z/
BROWN SD-
753 PM CDT SUN JUN 26 2005
...A TORNADO WARNING CONTINUES FOR BROWN COUNTY UNTIL 845 PM CDT...
AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.. THIS DANGEROUS
STORM WAS LOCATED 6 MILES EAST OF FREDERICK...OR 14 MILES
SOUTHEAST OF ELLENDALE...AND MOVING NORTHEAST AT 30 MPH.
THIS DANGEROUS STORM WILL BE...
4 MILES NORTHWEST OF HECLA BY 805 PM CDT.
IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY
LAW ENFORCEMENT REPORTED ROTATION WITH THIS STORM SOUTH OF FREDERICK.
LAT...LON 4593 9844 4593 9798 4579 9798 4571 9847
4582 9859
$$
HARDING000
WWUS53 KABR 270122
SVSABR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
822 PM CDT SUN JUN 26 2005
SDC013-270132-
/O.CAN.KABR.TO.W.0025.000000T0000Z-050627T0145Z/
BROWN SD-
822 PM CDT SUN JUN 26 2005
...THE TORNADO WARNING FOR BROWN COUNTY HAS BEEN CANCELLED...
AT 817 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.
IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
LAT...LON 4593 9844 4593 9798 4579 9798 4571 9847
4582 9859
$$
HARDINGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this tornado warning went out at Jun 26, 1:45 PM CDT, 5 hours 54 minutes earlier.
Area forecast discussion, Jun 26, 1:45 PM CDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 145 PM CDT SUN JUN 26 2005 .SHORT TERM...TONITE THROUGH WEDNESDAY NITE MAIN CONCERN IN THE SHORT RANGE IS TONIGHT. OLD OUTFLOW BOUNDARY AND SYNOPTIC SCALE WARM EXPECTED TO PERSIST THROUGH THE EVENING ACROSS THE NORTHERN 1/3 OF THE CWA. PARAMETERS ACROSS THESE AREAS LOOK VERY FAVORABLE FOR SEVERE THUNDERSTORMS AND POSSIBLY EVEN TORNADOES. HAVE HELD COVERAGE OF STORMS TO SCATTERED BASED ON MODEL EMPHASIS FOR MORE WIDESPREAD ACTIVITY OVER NORTH DAKOTA. HOWEVER WILL GO HIGH SCATTERED POP. MORE ACTIVITY LIKELY ON MONDAY AS BOUNDARY SETTLES SOUTH INTO CENTRAL SOUTH DAKOTA AND ANOTHER WAVE IN THE SOUTHWEST FLOW APPROACHES THE REGION. BEST CHANCES LIKELY A LITTLE SOUTH OF CWA. NEXT NICE LOOKING UPPER TROF COMES OUT LATE TUESDAY...AND THIS SHOULD FINALLY END THE STRING OF DEEP WESTERN TROFS LIFTING INTO NORTHERN PLAINS. TUESDAY MAY WELL BE A VERY ACTIVE DAY BUT DID NOTICE THAT MID LEVEL WARMTH HAS BEEN KICKED UP A NOTCH IN THE LATEST MODEL RUNS...SO FOR NOW ONLY SCATTERED POPS IN THE FORECAST. CHANGES TO TEMPERATURES WERE MOSTLY MINOR. .LONG TERM...THURSDAY THROUGH SUNDAY FLOW FLATTENS OUT FOR THE MEDIUM RANGE. AND CANT RULE OUT A RIDGE RIDER S/W KICKING OFF SOMETHING...BUT AT THIS TIME RANGE FINDING IT VERY HARD TO PINPOINT ACTIVITY...THUS FORECAST WILL REMAIN DRY. TEMPERATURES MODIFIED WHERE APPROPRIATE. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. &&
Hazardous weather outlook, Jun 26, 2:06 PM CDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 206 PM CDT SUN JUN 26 2005 MNZ039-046-SDZ003>011-015-271100- BIG STONE-BROWN-CAMPBELL-CORSON-DAY-DEWEY-EDMUNDS-MARSHALL-MCPHERSON- ROBERTS-TRAVERSE-WALWORTH- 206 PM CDT SUN JUN 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT SEVERE WEATHER IS LIKELY ACROSS PORTIONS OF NORTHERN SOUTH DAKOTA THIS AFTERNOON AND EVENING. LARGE HAIL...STRONG WINDS AND EVEN TORNADOES ARE POSSIBLE. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE ALONG AND NEAR THE BORDER WITH NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MORE STORMS ARE EXPECTED ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY. SDZ016>023-033>037-045-048-051-271100- BUFFALO-CLARK-CODINGTON-DEUEL-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE- JONES-LYMAN-POTTER-SPINK-STANLEY-SULLY- 206 PM CDT SUN JUN 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. LARGE HAIL AND STRONG WINDS WILL BE THE MAIN THREAT. THERE IS ALSO A VERY SLIGHT RISK OF TORNADOES. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE EXPECTED ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. TDK
In the hours before
Local storm report, Jun 26, 7:03 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
703 PM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 4 N ROSCOE 45.51N 99.33W
06/26/2005 0.75 INCH EDMUNDS SD PUBLIC
&&Local storm report, Jun 26, 7:12 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
712 PM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 9 SSW LEOLA 45.60N 99.01W
06/26/2005 0.75 INCH MCPHERSON SD PUBLIC
&&The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:44 PM CDT | Severe Thunderstorm Warning | ABR | Corson | 62 min |
| Jun 26, 9:52 PM CDT | Severe Thunderstorm Warning | ABR | Corson | 53 min |
| Jun 26, 10:32 PM CDT | Tornado Warning | ABR | Campbell, Corson | 43 min |
Nearby
Tornado Warnings in South Dakota, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.